Journal of Clinical and Diagnostic Research, ISSN - 0973 - 709X

Users Online : 27133

Case report
Table of Contents - Year : 2017 | Month : August | Volume : 11 | Issue : 8 | Page : OD10 - OD11

Insulin Injection Site Adverse Effect in a Type 1 Diabetes Patient: An Unusual Presentation OD10-OD11

Ranjana Ajit Sahasrabudhe, Tejas Yashwant Limaye, Vidya Sanjay Gokhale

Correspondence
Dr. Ranjana Ajit Sahasrabudhe,
6(45) Vasant Apts, Opp Kothrud Bus Stand, Pune-411038, Maharashtra, India.
E-mail : ranjanas2003@yahoo.co.in

Insulin is an integral part of Type 1 diabetes management. Patient education is of utmost importance to ensure proper injection technique for getting appropriate glycaemic control as well as to avoid injection site adverse effects. Commonest injection site adverse effect is lipodystrophy, attributable to localized manifestation of the pharmacological action of insulin. However, we present a case where incorrect injection technique led to an unusual presentation of injection site adverse effect. Apart from the abnormal skin changes, the incorrect technique also adversely affected the glycaemic control. Though less prominent, some marks are still evident one and a half years after correction of the injection technique. However, the glycaemic control has substantially improved. This emphasizes the need of proper patient education regarding insulin injection technique.